Hail, East Carroll
- When
- March 30, 12:30 AM CST
- Where
- East Carroll County, 5 mi N of Lake Providence
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -91.183
4 thunderstorm wind, 2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 29, 2:30 PM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST FRI MAR 29 2002 MAIN FORECAST PROBLEMS WILL BE THE CHANCES AND TIMING OF ANY SEVERE WEATHER THAT COULD OCCUR LATE TONIGHT/EARLY SATURDAY AND SUNDAY. RETURN FLOW DEFINITELY IN PROGRESS OVER THE CWFA. TEMPERATURES HAVE CLIMBED INTO THE UPPER 70S TO LOWER 80S IN MOST PLACES WITH THE DEWPOINTS IN THE MID AND UPPER 60S. COLD FRONT CURRENTLY STRETCHES FROM SOUTHERN IL TO EAST CENTRAL TX. THIS FRONT WILL CONTINUE TO SLOWLY TREK SOUTH AND EASTWARD DURING THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT HOURS. BOUNDARY SHOULD STALL SOMEWHERE BETWEEN HIGHWAY 82 AND THE INTERSTATE 20 CORRIDOR AND REMAIN NEARLY STATIONARY THROUGH EARLY SUNDAY WHEN THE UPPER LEVEL SYSTEM FINALLY BEGINS PROGRESSING EASTWARD OVER THE AREA. FRONTAL BOUNDARY SHOULD FINALLY EXIT THE AREA BY LATE SUNDAY AS HIGH PRESSURE SETTLES IN FOR MONDAY. BY LATE TUESDAY/EARLY WEDNESDAY ANOTHER FRONTAL BOUNDARY BEGINS APPROACHING THE CWFA...THIS ONE SEEMS FAIRLY PROGRESSIVE AT THIS TIME. FRONT SHOULD BE SOUTH OF THE FORECAST AREA BY LATE WEDNESDAY/EARLY THURSDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. COOLER WEATHER SHOULD BE ON TAP AFTER THIS FRONT AS PRETTY GOOD NORTHWEST FLOW AT THE SURFACE AND UPPER LEVELS SETS IN FOR THE REMAINDER OF THE EXTENDED PERIOD. FRONT WILL CONTINUE TO HOLD OFF APPROACHING THE CWFA UNTIL LATER TONIGHT. UNTIL THEN...GOOD INSTABILITY EXISTS OVER MUCH OF THE CWFA FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. INSTABILITY SEEMS TO DROP OFF A BIT SOUTH OF THE FRONTAL BOUNDARY...WITH THE LOSS OF DAYTIME HEATING. UPPER LEVEL SUPPORT WILL BE PRESENT TONIGHT...WITH A SHORTWAVE THAT WILL RIDE NORTHEAST ALONG THE APPROACHING BOUNDARY. HIGHEST POPS AND GREATEST CHANCES OF SEVERE WEATHER TONIGHT WILL AGAIN DEPEND UPON HOW FAR SOUTH THIS BOUNDARY WILL MOVE. BOTH THE ETA AND AVN PROGRESSION OF THIS FRONT LOOK PRETTY GOOD ACCORDING TO THE LATEST OBSERVATIONS...SO ESTIMATING THE FRONT SHOULD APPROACH THE NORTHERN PERIPHERY OF THE CWFA BY 06Z BEFORE FINALLY BE ALONG A HIGHWAY 82 LINE BY 12Z. IF THIS HOLDS TRUE...THE BEST CHANCES OF THUNDER (THUS ANY ONGOING SEVERE) WILL BE IN THE NORTH AFTER MIDNIGHT. THE HEAVIEST AMOUNTS OF RAINFALL SHOULD BE ALONG AND NORTH OF THE BOUNDARY. SO AT LEAST THROUGH LATE TONIGHT...THE HEAVIEST RAINFALL SHOULD STAY NORTH OF THE CWFA. THIS AXIS WILL SHIFT SLOWLY SOUTHWARD AS THE BOUNDARY DOES. THROUGH EARLY SUNDAY...THE GREATEST AMOUNTS OF PRECIP SHOULD STAY NORTH OF THE INTERSTATE 20 CORRIDOR. POSSIBLE AMOUNTS OF 2 TO 3 INCHES COULD BE POSSIBLE IN THIS AREA. SATURDAY LOOKS TO BE A FAIRLY SOGGY DAY FOR THE CENTRAL AND NORTHERN CWFA AS THIS FRONT STALLS ALONG I-20. LATE SATURDAY/EARLY SUNDAY THE SURFACE LOW AND 500MB TROUGH/ASSOCIATED LOW BEGINS MOVING EASTWARD. SUNDAY COULD BE VERY INTERESTING AS STRONG UPPER LEVEL DYNAMICS...THE FRONT...AND COUPLED JET STRUCTURE COMBINE TO AGAIN PRODUCE THE POSSIBILITY OF SEVERE WEATHER. STAY TUNED AS FURTHER INFORMATION COMES IN. WILL KEEP THE CURRENT TRENDS IN THE EXTENDED. PRELIM NUMBERS JAN 64/72/58/70/50 48753 MEI 65/73/59/70/47 48664 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 858 PM CST FRI MAR 29 2002 ...THUNDERSTORMS... A SEVERE THUNDERSTORM EVENT WILL BE POSSIBLE TONIGHT...OVER EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHERN AND CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST ALONG THE HIGHWAY 82 CORRIDOR FROM CROSSETT ARKANSAS...TO COLUMBUS MISSISSIPPI. THE MAIN SEVERE WEATHER THREATS WILL BE FOR DIME TO QUARTER SIZE HAIL...AND DAMAGING WIND GUSTS UP TO 70 MPH. A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS...WILL BRING VERY WARM MOIST AIR FROM THE GULF OF MEXICO INTO THE LOWER MISSISSIPPI VALLEY REGION. A STRONG COLD FRONT WILL SURGE SOUTHWARD INTO NORTH MISSISSIPPI BY MIDNIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT IN NORTH MISSISSIPPI TONIGHT AND WILL SPREAD SOUTHWARD INTO NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM MS WIND DAMAGE
03/29/02 BOLIVAR S.O. REPORTED AN 18
WHEELER BLOWN OVER NEAR
THE INTERSECTION OF
HIGHWAY 1 AND 444.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM MS WIND DAMAGE
03/29/02 BOLIVAR S.O. REPORTED AN 18
WHEELER BLOWN OVER NEAR
THE INTERSECTION OF
HIGHWAY 1 AND 444.
1135 PM SHELBY MS WIND DAMAGE
03/29/02 BOLIVAR E.O.C REPORTED POWER
OUTAGES NEAR SHELBY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM SHELBY MS WIND DAMAGE
03/29/02 BOLIVAR E.O.C REPORTED ANOTHER 18
WHEELER BLOWN OVER NEAR
SHELBY.The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Several trees and large limbs were blown down onto roads.
Straight-line winds from a severe thunderstorm damage a porch on a house and peeled a roof back on a barn in the area.
Numerous trees were blown down across the parish.
Numerous trees were blown down across the parish.
Several roads in the area were covered with water and impassable due to very heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281018, 5281017, 5281015, 5281016, 5281020, 5281019, 5281021.